Oral surgery, oral medicine, oral pathology and oral radiology · 2019
Fixed drug eruption on the tongue associated with piroxicam: report of two cases and literature review.
Клинический случайСтатьяОбзорНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Kalogirou Eleni-Marina, Tosios Konstantinos I
Аннотация
OBJECTIVE: The aim of this study was to describe 2 patients with piroxicam-associated fixed drug eruption on the tongue and to review the literature.
STUDY DESIGN: Two females presented with recurrent ulcers after taking piroxicam for dysmenorrhea and pelvic pain. The English language literature was reviewed for cases of piroxicam-induced fixed drug eruptions, with a report on the site of occurrence.
RESULTS: The ulcers reappeared in the identical lingual site after piroxicam intake; 3 times in patient #1 and 2 times in patient #2. Extraoral lesions were not observed. Following discontinuation of piroxicam, no relapse was reported. The literature review found 25 patients with piroxicam-associated fixed drug eruption. The oral mucosa/lips were affected in 8 patients who also had cutaneous/genital lesions. Solitary tongue involvement was not reported in any of them. Cross-sensitivity among different drugs of the same class is not unusual.
CONCLUSIONS: Fixed drug reactions to piroxicam are rare, although nonsteroidal antiinflammatory drugs are among the most common causes of fixed drug eruptions. Of these rare fixed drug reactions to piroxicam, cutaneous lesions are reported much more often compared with oral mucosal lesions. Discontinuation of the causative drug is essential to promote healing and to avoid recurrences. Patients with history of piroxicam-induced fixed drug eruption should also avoid other oxicams because of potential cross-sensitivity.
STUDY DESIGN: Two females presented with recurrent ulcers after taking piroxicam for dysmenorrhea and pelvic pain. The English language literature was reviewed for cases of piroxicam-induced fixed drug eruptions, with a report on the site of occurrence.
RESULTS: The ulcers reappeared in the identical lingual site after piroxicam intake; 3 times in patient #1 and 2 times in patient #2. Extraoral lesions were not observed. Following discontinuation of piroxicam, no relapse was reported. The literature review found 25 patients with piroxicam-associated fixed drug eruption. The oral mucosa/lips were affected in 8 patients who also had cutaneous/genital lesions. Solitary tongue involvement was not reported in any of them. Cross-sensitivity among different drugs of the same class is not unusual.
CONCLUSIONS: Fixed drug reactions to piroxicam are rare, although nonsteroidal antiinflammatory drugs are among the most common causes of fixed drug eruptions. Of these rare fixed drug reactions to piroxicam, cutaneous lesions are reported much more often compared with oral mucosal lesions. Discontinuation of the causative drug is essential to promote healing and to avoid recurrences. Patients with history of piroxicam-induced fixed drug eruption should also avoid other oxicams because of potential cross-sensitivity.